MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 2911-06540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
A physician reported that a patient was experiencing pain ten weeks post-operatively.Follow-up revealed a broken everest polyaxial screw.Revision surgery is planned but has not been scheduled.
 
Additional Manufacturer Narrative
Correction: no selection has been updated to "required intervention to prevent permanent impairment/damage (devices)." visual inspection: photos of the device were reviewed.It was observed that the screw shank had fractured at the s1 level.Dimensional, functional, and material analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed because the device associated with this event was not returned.Therefore, a valid lot code was not provided and could not be obtained.According to the product insert, internal fixation devices are load sharing devices which maintain alignment until healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.The degree or success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the implant.If a nonunion develops or if the implants loosen, bend or break, the device(s) should be revised or removed immediately before serious injury occurs.Fusion at the subject level could not be confirmed, therefore, it is possible the failure occurred in fatigue.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 6.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9362712
Report Number3004774118-2019-00147
Device Sequence Number2626605
Product Code NKB
UDI-Device Identifier10888857042315
UDI-Public10888857042315
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2911-06540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;